Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 206, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 27, 2002, 2:33 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2002, 2:33 PM CDT (19:33 UTC)
- Expired
- Jun 27, 2002, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Lamar County, AL, Pickens County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 271933 SVRBHM ALC075-107-272015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN WEST CENTRAL ALABAMA PICKENS COUNTY IN WEST CENTRAL ALABAMA * UNTIL 315 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MILLPORT...MOVING EAST AT 35 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ETHELSVILLE AND KENNEDY. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:25 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 9:25 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 925 AM CDT THU JUN 27 2002 CURRENT REGIONAL OBS AND SATELLITE IMAGERY SHOWING LOCATIONS ACROSS N AND CNTRL AL EXPERIENCING MOCLDY TO OVC SKY CONDITIONS. SE LOCATIONS MOCLR. 12Z BHM SOUNDING PROFILE ONLY SHOWING OVC CONDITIONS IN LOWEST 1000/S FT...I.E. BOUNDARY LAYER. HOWEVER....TEMP/DEWPOINT PROFILES ALOFT ONLY SLIGHTLY SEPARATED. LAMP GUIDANCE SHOWING MAINLY OVC SKY CONDITIONS. RUC SHOWING 1000-500MB RH OVER 70% MOST LOCATIONS THRU 00Z FRI. SFC PATTERN SHOULD REMAIN DIFFUSE ENOUGH...ALONG WITH SWLY FLOW ALOFT...TO CONTINUE CLOUDINESS TRENDS. AS A RESULT...WILL UPDATE ALL LOCATIONS TO MOCLDY SKIES FOR TODAY...EXCEPT SE ZONES. DO EXPECT LOWER LEVEL OVC AREAS TO BURN OFF LATER THIS MORNING...WITH BREAKS IN CLOUD COVER EXPECTED THIS AFTERNOON. SE AREAS...WITH HEATING... SHOULD DEVELOP PTCLDY SKIES AS THE DAY PROGRESSES. BHM SOUNDING FORECAST MAX TEMP 86...CLOSE TO YESTERDAY/S BHM HIGH. LAMP VALUES RUNNING A FEW DEGREES COOLER ON HIGHS THAN MORNING CCF ISSUANCE. TEMPS COULD BE SLIGHTLY COOLER ACROSS CNTRL AL...AND POSSIBLE SLIGHTLY WARMER ACROSS N AL...AS WITNESSED YESTERDAY WITH HSV HIGH WARMER THAN BHM. HOWEVER...ZONES TEMPS MESH WELL WITH REGIONAL TEMP FORECAST. WILL MONITOR TEMP TRENDS FOR LATER UPDATED IF NEEDED. WITH CURRENT REGIONAL RADAR MOSAICS SHOWING SHWR ACTIVITY TO OUR N AND W...WITH NO CWA ECHOES...WILL ADDRESS SCT SHWRS/TSTM AS MAINLY AFTERNOON. .BHM...NONE. 89 JBW
In the hours before
Special weather statement, Jun 27, 1:32 PM CDT, 1 hour 1 minute before
ALZ001>050-272130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT THU JUN 27 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... WARM...MOIST...AND UNSTABLE GULF AIR REMAINS ENTRENCHED ACROSS THE FORECAST AREA. AN UPPER LEVEL TROUGH EXTENDING FROM EASTERN TEXAS NORTHWARD INTO THE OHIO VALLEY...WILL BRING GREATER CHANCES OF THUNDERSTORMS TO WESTERN ALABAMA...AS WEAK UPPER LEVEL DISTURBANCES MOVE NORTHWARD THROUGH THE TROUGH. HOWEVER...WITH AMPLE MOISTURE AND HEATING...THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. LOCATIONS THAT APPEAR MORE FAVORABLE FOR DEVELOPMENT INCLUDE...THE SOUTHERN COUNTIES FROM DEMOPOLIS...TO SELMA...MONTGOMERY...AND NORTHEASTWARD ALONG I 85...AND NORTHWESTERN ALABAMA FROM FAYETTE...TO ADDISON...AND HUNTSVILLE. SOME AREAS HAVE BEEN FAIRLY CLOUD-FREE THIS MORNING... WHICH HAS ALLOWED MORE HEATING THAN IN THE LAST FEW DAYS. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. ACROSS NORTHWESTERN ALABAMA...THERE IS A HIGHER POTENTIAL FOR WET MICROBURST ACTIVITY. ISOLATED OCCURRENCES OF DAMAGING WINDS AND SMALL HAIL ARE POSSIBLE. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...4 BIRMINGHAM...3 MONTGOMERY...3
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:36 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
| Jun 27, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 45 min |
| Jun 27, 3:47 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 43 min |
| Jun 27, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 51 min |
| Jun 27, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 44 min |
| Jun 27, 5:44 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 46 min |
| Jun 27, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 39 min |
| Jun 27, 6:06 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 39 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.